61212members
322786posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hair loss

2 REPLIES 2
Member

Re: Hair loss

Hi neggi59

 

Hair loss that occurs on hormone therapy is often under-reported, but is a very distressing side effect.

 

All aromatase inhibitor drugs (AIs) have the potential to cause hair thinning. Clinical trials have demonstrated that some women may benefit from taking an AI for 10 years rather than five. Deciding to continue may feel like a difficult decision if you are experiencing side effects which have an impact on your daily life and emotional wellbeing.

 

We are not aware of any specific way of preventing hair loss from happening when taking hormone therapy. Most people find their hair loss improves when they have finished this type of treatment.

 

A trichologist could provide more information, but this service is not available on the NHS. You can contact the Institute of Trichologists on 0845 604 4657.

 

Some dermatologists specialise in scalp conditions and hair loss.  You can find a specialist on the British Hair and Nail Society website and your GP or oncologist may be able to refer you.  The organisation Cancer Hair Care may be another useful contact.

 

You can also find more information in our publication Breast cancer and hair loss.

 

As it sounds like you’ll be advised to take hormone therapy for an additional five years, talking to your team about the benefit of doing this in light of the side effects you are experiencing is really important. Some women feel that the possible added benefit is not large enough for them to choose to continue with treatment and they decide to stop their hormone therapy at five years (and some even sooner).

 

Talking to others who have had a similar experience can also often be helpful at times like this. Our Forums and Someone Like Me service in particular are good for connecting with others to do this.

 

We often find we can help people more by speaking to them on the phone. Your call will be confidential and the number is free from UK landlines and all mobile networks.

 

The number is 0808 800 6000 (Text relay prefix 18001).

 

Our usual opening hours are Monday to Friday 9am to 4pm and 9am to 1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

 

Thank you for contacting us. Please contact us again in the future if you have any further queries.

 

Kind regards

 

Catherine

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Member

Re: Hair loss

Hi neggi59

 

Thanks for posting your question.

 

We hope to be able to respond to you tomorrow.

 

In the meantime our Helpline is open until 4pm today if you would like to talk things through. 

 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you.

 

With best wishes.

 

Megan

 

Ask Our Nurses

 

Please read the Ask Our Nurses disclaimer 

Member

Hair loss

I was taking Letrozole for two and half year after my hair started to thin on top of my head, after talking to the doctors, changed the meds to anastrazole .the hair loss slowed down for the first years  after taking the anastrazole but no I have lost a lot of hair, spoke to the doctor again and he changed the meds again to new one called Exemestane ,I have been taking this for four months I can not see any change.i have been taking these medications for five years since mt breast cancer and I’ve been told according to the new guide line I have to take these medicines for ten years.i am really worried that I will definitely have a bald patch by then,can anyone advice me if there is anything I can do to prevent this.